Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 1, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Feb 3, 2016, 1:15 PM EST for 5 counties in North Carolina. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 3, 2016, 1:15 PM EST (18:15 UTC)
- Expired
- Feb 3, 2016, 2:00 PM EST
- In force
- 45 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Davidson County, NC, Montgomery County, NC, Moore County, NC, Randolph County, NC, Stanly County, NC
The radar
The Raleigh/Durham radar (KRAX), 142 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 3, 1:20 PM EST | TSTM WND DMG | 2 W Asheboro, NC | TREE DOWN IN THE ROAD ON U.S. 64 WEST. |
| Feb 3, 1:35 PM EST | TSTM WND DMG | 1 W Ramseur, NC | TREE DOWN ON POWERLINES AT 5900 BLOCK OF HIGHWAY 64 WEST. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.3 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 500 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 411 m²/s²
- 0-3 km storm-relative helicity
- 494 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
196
WUUS52 KRAH 031815
SVRRAH
NCC057-123-125-151-167-031900-
/O.NEW.KRAH.SV.W.0001.160203T1815Z-160203T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
115 PM EST WED FEB 3 2016
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA...
NORTHWESTERN MOORE COUNTY IN CENTRAL NORTH CAROLINA...
NORTHEASTERN STANLY COUNTY IN CENTRAL NORTH CAROLINA...
RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHEASTERN DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 200 PM EST
* AT 114 PM EST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM
WAS LOCATED 7 MILES NORTH OF BADIN LAKE...AND MOVING NORTHEAST AT
45 MPH.
* LOCATIONS IMPACTED INCLUDE...
ASHEBORO...ALBEMARLE...RANDLEMAN...BADIN LAKE...NORTH CAROLINA
ZOO...SEAGROVE...PLYLER...LIBERTY...BADIN AND RAMSEUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3550 8024 3551 8018 3557 8021 3573 8014
3589 7954 3542 7957 3534 8031
TIME...MOT...LOC 1814Z 247DEG 37KT 3556 8009
$$
222 follow-up statements
791
WWUS52 KRAH 031842
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
142 PM EST WED FEB 3 2016
NCC057-167-031852-
/O.CAN.KRAH.SV.W.0001.000000T0000Z-160203T1900Z/
STANLY NC-DAVIDSON NC-
142 PM EST WED FEB 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN STANLY AND
SOUTHEASTERN DAVIDSON COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3552 8006 3575 8006 3589 7954 3542 7957
3537 8005 3539 8006 3540 8009 3546 8011
TIME...MOT...LOC 1842Z 247DEG 37KT 3567 7976
$$
NCC123-125-151-031900-
/O.CON.KRAH.SV.W.0001.000000T0000Z-160203T1900Z/
MONTGOMERY NC-MOORE NC-RANDOLPH NC-
142 PM EST WED FEB 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EST
FOR NORTHERN MONTGOMERY...NORTHWESTERN MOORE AND RANDOLPH COUNTIES...
AT 142 PM EST...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH.
THIS STORM WAS LOCATED NEAR NORTH CAROLINA ZOO...MOVING NORTHEAST AT
45 MPH.
LOCATIONS IMPACTED INCLUDE...
ASHEBORO...RANDLEMAN...BADIN LAKE...NORTH CAROLINA ZOO...SEAGROVE...
LIBERTY...BADIN...RAMSEUR...FRANKLINVILLE AND ROBBINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3552 8006 3575 8006 3589 7954 3542 7957
3537 8005 3539 8006 3540 8009 3546 8011
TIME...MOT...LOC 1842Z 247DEG 37KT 3567 7976
$$
22160
WWUS52 KRAH 031854
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
154 PM EST WED FEB 3 2016
NCC123-125-151-031904-
/O.EXP.KRAH.SV.W.0001.000000T0000Z-160203T1900Z/
MONTGOMERY NC-MOORE NC-RANDOLPH NC-
154 PM EST WED FEB 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MONTGOMERY...
NORTHWESTERN MOORE AND RANDOLPH COUNTIES WILL EXPIRE AT 200 PM EST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3552 8006 3575 8006 3589 7954 3542 7957
3537 8005 3539 8006 3540 8009 3546 8011
TIME...MOT...LOC 1853Z 247DEG 37KT 3567 7976
$$
22What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 3, 11:25 AM EST, 1 hour 50 minutes earlier.
Area forecast discussion, Feb 3, 11:25 AM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1125 AM EST WED FEB 03 2016 .SYNOPSIS...A COLD FRONT WILL APPROACH THE CAROLINAS FROM THE WEST THIS AFTERNOON...CROSS THE REGION TONIGHT...THEN STALL ALONG THE COAST ON THURSDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1115 AM WEDNESDAY... TEMPERATURES: EXPECT HIGHS IN THE MID/UPPER 60S TO LOWER 70S... COOLEST NW PIEDMONT AND WARMEST SE COASTAL PLAIN...WITH TEMPS LARGELY DRIVE BY GUSTY SOUTHEAST FLOW (WARM ADVECTION EMANATING FROM THE ATLANTIC). LOWS TONIGHT WILL BE DRIVEN BY NOCTURNAL COOLING AND EVAP COOLING ASSOC/W WIDESPREAD PRECIPITATION IN MOST LOCATIONS... EXCEPT IN THE NW PIEDMONT WHERE COLD ADVECTION SHOULD CONTRIBUTE PRIOR TO SUNRISE THU AS THE ACTUAL COLD FRONT FINALLY PROGRESSES EAST OF THE MOUNTAINS. LOWS WILL RANGE FROM THE MID/UPPER 40S NW TO MID/UPPER 50S SE. PRECIPITATION: ASIDE FROM OCCASIONAL SHOWERS ASSOCIATED WITH WARM ADVECTION THIS MORNING AS THE 925 MB WARM FRONT LIFTS NORTHWARD INTO VA...PRIMARILY IN THE WESTERN PIEDMONT...DRY CONDITIONS SHOULD OTHERWISE PREVAIL THROUGH EARLY AFTERNOON AS THE SHALLOW NOCTURNAL INVERSION (ENHANCED BY LOW-LEVEL WARM ADVECTION OVERNIGHT) OVER CENTRAL NC IS RAPIDLY SUPPLANTED BY A HOMOGENEOUS WARM SECTOR...AS ALREADY EVIDENCED BY GUSTY SOUTH WINDS AND EROSION OF FOG/LOW CEILINGS PER 15Z OBSERVATIONS. THE SW-NE ORIENTED LINE OF CONVECTION CURRENTLY UPSTREAM OF THE REGION HAS OUTRUN LOW-LEVEL FORCING ATTENDANT THE COLD FRONT PROGRESSING EAST TOWARD THE MOUNTAINS... EFFECTIVELY STRANDING ITSELF (TEMPORARILY) IN DEEP SOUTHWEST (LINE- PARALLEL) FLOW ALOFT OVER THE SOUTHERN APPALACHIANS WHERE RICH MOISTURE ADVECTION AND OROGRAPHIC ASCENT ON THE EASTERN SLOPES OF THE APPALACHIANS HAVE AIDED IN MAINTAINING IT. EXPECT THIS FEATURE TO RESUME PROGRESSING TO THE EAST THIS AFTERNOON AS THE LOW-LEVEL TROUGH PREVIOUSLY LEFT BEHIND 'CATCHES UP' AND BEGINS TO SHIFT THE FOCUS FOR ADDITIONAL DEVELOPMENT (SFC-92 MB CONVERGENCE) INTO THE FOOTHILLS AND WESTERN PIEDMONT BETWEEN 18-21Z...THE HWY 1 CORRIDOR BETWEEN 21-00Z...AND THE COASTAL PLAIN AFTER 00Z. HAZARDOUS WEATHER: THE SPC INDICATES A MARGINAL RISK OF SEVERE STORMS OVER CENTRAL NC TODAY. DESPITE AN UNSEASONAL RICH AIRMASS /WARM SECTOR/ CHARACTERIZED BY DEWPOINTS IN THE LOW TO MID 60S... PERVASIVE CLOUD COVER AND DEEP MOISTURE /MOIST ADIABATIC LAPSE RATES/ WILL SIGNIFICANTLY HAMPER DIURNAL DESTABILIZATION... LIMITING MLCAPE TO 250-500 J/KG AT BEST (IN SOUTH/SE)...THOUGH MORE LIKELY IN THE 100-250 J/KG RANGE. WITH UPPER LEVEL FORCING LARGELY ABSENT ASIDE FROM SMALL AMPLITUDE WAVES /TRANSIENT DPVA/ IN SW FLOW ALOFT...FORCING FOR ASCENT WILL BE CONFINED TO WEAK/SHALLOW CONVERGENCE ASSOC/W THE PRE-FRONTAL TROUGH OR MESOSCALE BAROCLINIC ZONE (INTERFACE BETWEEN THE SLOW MOVING CONVECTIVE LINE AND ADJACENT WARM SECTOR). GIVEN MARGINAL THERMODYNAMICS...LITTLE IN THE WAY OF UPPER FORCING /DPVA/ (NO SIG. LAYER-LIFTING)...WEAK/SHALLOW LOW- LEVEL FORCING...LINE-PARALLEL ENVIRONMENTAL FLOW...AND WEAK DCAPE...FEW FACTORS REMAIN TO SUPPORT ORGANIZED SEVERE WEATHER IN CENTRAL NC THIS AFT/EVE. OF THOSE FEW...THE 50 KT SOUTHERLY LOW- LEVEL JET IN ADVANCE OF THE FRONT IS PROBABLY THE MOST IMPORTANT ONE...ESP WHEN DOWNWARD MOMENTUM TRANSPORT NEED ONLY TO OCCUR FROM ~2500 FT AGL TO THE GROUND. THE PRIMARY HAZARD ASSOC/W THIS EVENT WILL BE HEAVY RAINFALL AND FLASH FLOODING GIVEN ENVIRONMENTAL CONDITIONS FAVORING HEAVY SLOW-MOVING...I.E. TRAINING CONVECTION. CONFIDENCE IN COVERAGE IS TOO LOW TO WARRANT A FLASH FLOOD WATCH AT THIS TIME...THOUGH SEVERAL FLASH FLOOD WARNINGS MAY ULTIMATELY BE NEEDED...PARTICULARLY IN THE TRIAD. -VINCENT && .SHORT TERM /THURSDAY AND THURSDAY NIGHT/... AS OF 330 AM WEDNESDAY... THE MAIN CHANGE TO THIS FORECAST PERIOD WILL BE TO HOLD ONTO BOTH CLOUDINESS AND THE RAIN CHANCES LONGER... ESPECIALLY OVER THE EASTERN CWA. THE COLD FRONT IS EXPECTED TO SHIFT SLOWLY EAST OF HIGHWAY 1 THURSDAY... EASING TO COASTAL SECTIONS BY THURSDAY EVENING. THE MID LEVEL TROUGH AXIS WILL HOLD WELL TO OUR WEST HOWEVER... FROM THE GREAT LAKES TO THE GULF STATES WITH A FAIRLY SLOW EASTWARD PUSH THU NIGHT... AND THE RESULTING SOUTHWESTERLY STEERING FLOW PARALLEL TO THE FRONTAL ZONE WILL HINDER THE FRONT'S EASTWARD PUSH. MUCH ABOVE NORMAL PW VALUES WILL CONTINUE TO STREAM OVER ERN NC THU/THU NIGHT WITH MULTIPLE WEAK LOW PRESSURE CENTERS TRACKING ALONG THE FRONT OVER COASTAL NC... SO EXPECT A GOOD CHANCE OF RAIN TO HOLD OVER THE ERN CWA INTO THU NIGHT... WHEN A POTENT MID LEVEL VORTICITY MAX EJECTS OUT OF THE TROUGH BASE AND CROSSES THE CAROLINAS THU NIGHT... FINALLY SHOVING THE SURFACE FRONTAL ZONE OFFSHORE. EXPECT HIGHS IN THE 50S TO NEAR 60 THU... WITH CLOUDY SKIES AREAWIDE... GIVING WAY IN THE NW TO PARTIAL CLEARING LATE. LOWS THU NIGHT FROM THE LOWER TO UPPER 30S... ALTHOUGH THE NEAR- OR SUB-FREEZING AIR WILL BE CHASING THE PRECIP... AND NO WINTRY WEATHER IS EXPECTED. -GIH && .LONG TERM /FRIDAY THROUGH TUESDAY/... AS OF 310 AM WEDNESDAY... FRIDAY AND SATURDAY: THE FRONT AND ALL ASSOCIATED PRECIPITATION WILL FINALLY EXIT TO THE EAST ON FRIDAY MORNING. IN ITS WAKE...HIGH PRESSURE WILL FORM OVER THE DEEP SOUTH AND DRY THINGS OUT THROUGH SATURDAY. TEMPERATURES WILL BE COOL...BUT ONLY A FEW DEGREES BELOW NORMAL FOR THIS TIME OF YEAR...AROUND 50 DEGREES FOR DAYTIME HIGHS AND LOWS IN THE UPPER 20S TO LOWER 30S. SUNDAY THROUGH TUESDAY: THE FORECAST STARTS TO BECOME A LOT MORE UNCERTAIN ON SUNDAY AND THIS LACK OF CONFIDENCE PERMEATES THROUGH THE END OF THE FORECAST PERIOD. LOOKING AT THE VERY BIG PICTURE...AS A PREFACE...THE ARCTIC OSCILLATION IS FORECASTED TO START TURNING NEGATIVE ABOUT THIS TIME...INDICATING A HIGHER POSSIBILITY FOR COLDER TEMPERATURES AND POTENTIALLY WINTER WEATHER. AT THE SAME TIME...A VERY DEEP UPPER LEVEL TROUGH WILL DIG DOWN OVER THE MISSISSIPPI VALLEY AND IS PROGGED TO FORM A CUTOFF LOW OVER THE TENNESSEE VALLEY AND PUSH EASTWARD. AT THE SAME TIME...A STRONG SURFACE LOW WILL BEGIN TO FORM OFF OF THE SOUTHEAST COAST AND TRACK NORTHEASTWARD. THE AMOUNT OF INTERACTION BETWEEN THESE TWO FEATURES WILL LIKELY DETERMINE IF WE HAVE ANY PRECIPITATION ON SUNDAY OR NOT. THE EUROPEAN SOLUTION HAS BEEN THE FAVORED SOLUTION FOR THIS SYSTEM WHICH KEEPS PRECIPITATION TO OUR EAST BUT THE GFS HAS COME MORE IN LINE OVER THE PAST COUPLE OF RUNS. THE PROBLEM WITH IT AT THIS TIME IS THAT IT IS PRODUCING A VERY STRONG UPPER LOW WHICH LOOKS ANOMALOUSLY DEEP AT THIS POINT. THIS STRONG UPPER LOW WRAPS PRECIPITATION BACK ACROSS OUR CWA. AFTER CHECKING THIS SCENARIO AGAINST THE ECMWF ENSEMBLE MEMBERS...VERY FEW HAVE THIS HAPPENING BUT THERE ARE A COUPLE OF MEMBERS THAT DEPICT SOMETHING SIMILAR...ENOUGH CAUSE FOR REASONABLE DOUBT. LOOKING AT FORECAST SOUNDINGS...IF THIS OUTLIER SCENARIO WERE TO COME TO FRUITION...THICKNESS VALUES IN THE NOMOGRAM ARE RIGHT ON THE BORDER BETWEEN SNOW...RAIN OR SNOW...AND INDETERMINATE. THIS MEANS THAT AT THIS POINT...THERE IS VERY LOW CONFIDENCE ON WHETHER OR NOT THIS SYSTEM COULD PRODUCE SOME WINTER P-TYPES ACROSS OUR AREA ON SUNDAY. WITH ALL THAT BEING SAID...THE MOST LIKELY PLACES THAT SEE PRECIPITATION WILL BE IN THE EAST...WHERE THICKNESSES WILL MOST LIKELY BE HIGH ENOUGH TO AVOID THE WINTER P-TYPES. THEREFORE HAVE INCLUDED ONLY SLIGHT CHANCE OF RAIN IN THE SOUTHEAST AT THIS TIME IN THE FORECAST WITH THE ASTERISK OF CLOSELY MONITORING FUTURE MODEL RUNS. AFTER A SHORT BREAK ON MONDAY...A SECOND VERY STRONG UPPER TROUGH BRINGS ARCTIC AIR OUT OF CANADA AND A LOW PRESSURE SYSTEM DEVELOPS OVER THE GREAT LAKES. AS THIS DIVES SOUTH...THE POTENTIAL FOR ANOTHER COASTAL LOW EXISTS FOR TUESDAY BUT MODELS ARE VERY FUZZY ON DETAILS BECAUSE ALL OF THIS DEPENDS ON THE EVOLUTION OF THE FIRST TROUGH AND SYSTEM. THEREFORE HAVE KEPT THE FORECAST DRY AT THIS TIME FOR TUESDAY UNTIL MORE DETAILS EMERGE. WITH THICKNESSES PLUNGING EVEN FURTHER...P-TYPE ISSUES COULD POTENTIALLY BECOME A PROBLEM FOR THE MIDDLE OF NEXT WEEK. STAY TUNED. && .AVIATION /12Z WEDNESDAY THROUGH SUNDAY/... AS OF 650 AM WEDNESDAY... POOR AVIATION CONDITIONS WILL DOMINATE OVER THE NEXT 24 HOURS... WITH A PERIOD OF LOW LEVEL WIND SHEAR LIKELY ESPECIALLY AT INT/GSO/RDU THROUGH 16Z-18Z. CONDITIONS ARE CURRENTLY LIFR AT ALL TAF SITES EXCEPT RWI. A WARM FRONT LOCATED NEAR THE NC/SC STATE LINE WILL SURGE NORTHWARD THROUGH THE AREA THIS MORNING... RESULTING IN THE INITIALLY FAIRLY LIGHT SURFACE WINDS FROM THE SE VEERING TO SOUTHERLY AND INCREASING THIS MORNING BETWEEN 12Z AND 15Z. AFTER 15Z THIS MORNING... THE IFR/LIFR CIGS WILL START TO LIFT AND MIX OUT TO MVFR/VFR BRIEFLY BEFORE THE ARRIVAL OF WIDESPREAD SHOWERS AND ISOLATED STORMS FROM THE WEST. CONDITIONS WILL QUICKLY DROP BACK TO MVFR OR IFR FROM WEST TO EAST AS THE SHOWERS/STORMS ASSOCIATED WITH A COLD FRONT CROSSES THE AREA. WINDS WILL BE STRONG AND GUSTY TODAY THROUGH THIS EVENING... SUSTAINED AT 12-18 KTS WITH GUSTS UP TO 20- 30 KTS... AND THESE GUSTS WILL BE STRONGER IN AND NEAR HEAVY SHOWERS AND EMBEDDED STORMS THIS AFTERNOON. AN IMPROVEMENT BACK TO VFR IS EXPECTED AFTER THE COLD FRONT PASSAGE FROM LATE EVENING THROUGH THE OVERNIGHT... WHEN WINDS WILL SHIFT AROUND TO NORTHWEST THEN NORTH. THE LLWS THREAT WILL BE GREATEST AT INT/GSO/RDU AFTER 09Z THIS MORNING AS A 50-60 KT SOUTHERLY LOW LEVEL JET ARRIVES FROM THE WEST. THE LLWS THREAT WILL LARGELY END AROUND 17Z-18Z AS THE JET WEAKENS AND SHIFTS TO OUR OUR EAST. LOOKING BEYOND 12Z THU MORNING... RAIN CHANCES WILL LINGER THROUGH THU AT RWI/FAY AS THE FRONT VERY SLOWLY SHIFTS EAST OF THE COAST... AND FAY/RWI AND PERHAPS RDU WILL LIKELY SEE A RETURN TO AREAS OF RAIN AND MVFR CONDITIONS THU INTO THU NIGHT AS AN UPPER LEVEL DISTURBANCE CROSSES THE REGION. VFR CONDITIONS ARE LIKELY FRI THROUGH SAT AS HIGH PRESSURE BUILDS INTO AND OVER THE AREA FROM THE WEST. LOW PRESSURE TRACKING JUST OFF THE SOUTHEAST COAST ON SUNDAY MAY BRING A CHANCE OF SUB-VFR CONDITIONS AND BRISK WINDS AT RWI/FAY RDU TO END THE WEEKEND. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...VINCENT NEAR TERM...VINCENT SHORT TERM...HARTFIELD LONG TERM...ELLIS AVIATION...HARTFIELD
Hazardous weather outlook, Feb 3, 5:19 AM EST, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 519 AM EST WED FEB 3 2016 NCZ007>011-021>028-038>043-073>078-083>086-088-089-041015- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 519 AM EST WED FEB 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PERIODS OF MODERATE TO BRIEFLY HEAVY RAIN ARE POSSIBLE THIS AFTERNOON AND EVENING. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED... WITH LOCALLY HIGHER AMOUNTS ESPECIALLY ALONG AND EAST OF HIGHWAY 1. THIS COULD LEAD TO MINOR FLOODING OF STREETS AND POOR DRAINAGE AREAS... AS WELL AS RISES ON AREA CREEKS AND STREAMS. ALSO... A FEW THUNDERSTORMS ARE EXPECTED TODAY... MAINLY IN THE AFTERNOON THROUGH EARLY EVENING. A STORM OR TWO MAY MAY APPROACH SEVERE LIMITS... PRODUCING LOCALLY STRONG WIND GUSTS OVER 45 MPH... CAPABLE OF KNOCKING DOWN TREE LIMBS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. GIH
In the hours before
Special weather statement, Feb 3, 12:40 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1240 PM EST WED FEB 3 2016
NCZ038-039-073-074-031815-
RANDOLPH NC-DAVIDSON NC-STANLY NC-MONTGOMERY NC-
1240 PM EST WED FEB 3 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN
RANDOLPH...SOUTHEASTERN DAVIDSON...STANLY AND MONTGOMERY COUNTIES
UNTIL 115 PM EST...
AT 1236 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORM NEAR DOWNTOWN CONCORD...MOVING EAST AT
45 MPH. THESE STORMS ARE PRODUCING WIND GUSTS IN EXCESS OF 50
MPH...AND IF THEY MAINTAIN THE SAME STRENGTH...A WARNING MAY BE
NEEDED FOR STANLY AND DAVIDSON COUNTIES...AND AREAS TO THE EAST.
LOCATIONS IMPACTED INCLUDE...
ALBEMARLE...TROY...BADIN LAKE...PLYLER...LOCUST...NORWOOD...BADIN...
OAKBORO...DENTON AND STANFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3550 8030 3551 8018 3558 8021 3562 8025
3577 7993 3517 7975 3518 7985 3514 8003
3514 8007 3519 8011 3517 8014 3517 8016
3515 8016 3517 8020 3516 8022 3521 8025
3517 8035 3518 8037 3516 8044 3518 8050
TIME...MOT...LOC 1736Z 249DEG 41KT 3538 8055
22Special weather statement, Feb 3, 1:00 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
100 PM EST WED FEB 3 2016
NCZ038-039-073>075-031900-
RANDOLPH NC-DAVIDSON NC-STANLY NC-MOORE NC-MONTGOMERY NC-
100 PM EST WED FEB 3 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF RANDOLPH...
SOUTHEASTERN DAVIDSON...NORTHEASTERN STANLY...NORTHWESTERN MOORE AND
NORTHERN MONTGOMERY COUNTIES UNTIL 200 PM EST...
AT 1258 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF BADIN LAKE...MOVING
NORTHEAST AT 50 MPH. WIND GUSTS UP TO 50 MPH AND TORRENTIAL
RAINFALL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ASHEBORO...ALBEMARLE...RANDLEMAN...TROY...BADIN LAKE...NORTH CAROLINA
ZOO...BISCOE AND SEAGROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3539 8037 3550 8030 3551 8018 3558 8021
3564 8029 3567 8031 3590 7964 3590 7957
3589 7957 3574 7954 3552 7956 3552 7951
3536 7949 3536 8037
TIME...MOT...LOC 1758Z 246DEG 45KT 3551 8024
22The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 12:40 PM EST | Special Weather Statement | RAH | Montgomery, Stanly | 35 min |
| Feb 3, 1:00 PM EST | Special Weather Statement | RAH | Randolph | 60 min |
| Feb 3, 1:41 PM EST | Special Weather Statement | RAH | Alamance, Guilford, Orange, Person | 64 min |
| Feb 3, 1:45 PM EST | Areal Flood Advisory | RAH | Guilford | 2 hr |
| Feb 3, 2:12 PM EST | Special Weather Statement | RAH | Alamance, Chatham, Durham, Granville, Orange, Person | 78 min |
| Feb 3, 2:58 PM EST | Special Weather Statement | RAH | Harnett, Hoke, Lee, Moore, Richmond | 62 min |
| Feb 3, 3:14 PM EST | Severe Thunderstorm Warning | RAH | Franklin, Granville, Vance, Wake | 46 min |
| Feb 3, 3:41 PM EST | Areal Flood Advisory | RAH | Wake | 3 hr |
| Feb 3, 3:53 PM EST | Special Weather Statement | RAH | Harnett, Hoke, Johnston, Nash, Scotland | 37 min |
| Feb 3, 3:58 PM EST | Special Weather Statement | RAH | Franklin, Halifax, Warren | 62 min |
| Feb 3, 4:06 PM EST | Areal Flood Advisory | RAH | Harnett, Johnston, Wilson | 3 hr |
| Feb 3, 4:14 PM EST | Areal Flood Advisory | RAH | Franklin, Halifax, Nash, Warren | 3 hr |
| Feb 3, 4:24 PM EST | Special Weather Statement | RAH | Cumberland, Edgecombe, Johnston, Nash, Wilson | 36 min |
| Feb 3, 5:03 PM EST | Special Weather Statement | RAH | Edgecombe, Sampson, Wayne, Wilson | 42 min |
| Feb 3, 5:16 PM EST | Areal Flood Advisory | RAH | Cumberland, Hoke, Sampson, Wayne | 3 hr |
| Feb 3, 5:46 PM EST | Special Weather Statement | RAH | Sampson, Wayne | 59 min |
| Feb 3, 6:41 PM EST | Special Weather Statement | RAH | Sampson | 34 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.